Aloes vera and levy

Hi lovely people ..just wondering if anyone can answer a question for me ? I normally take a aloe vera capsule called ALOERIDE which i took every morning on waking . Now the LEVO has taken its place . Is it ok to take it a hour after the levo? As it need to be taken on a empty tummy like the levo ? Wasn't sure if i have to eat a hour after the Levo ? As they both need to be taken on a empty tummy first thing in the morning i haven't been taking it and feel i need to .I wait a hour before i take my other meds (propranolol . Many thanks lynn

8 Replies

  • You could consider taking your levothyroxine at bed time instead of in the morning. Lots of people do. You will need to wait for a couple of hours after eating.

    There is a poll about this, with many comments on it that you might find helpful and interesting to read.

    Be patient if you click this link to the poll as it may take a while for the page to load

  • Hi thank you for your quick reply :) will take look at the link x

    i have only been on levo for eight weeks mother in law has been on it for years and has always taken it with her breakfast .We told her she she be taking it on a empty tummy so she changed and was unwell :( she is 80 years old ! so she changed back to taking it with food .I have awful neuropathy since taking it and the only thing i have stopped is my aloe vera ,so want to start it again .Thanks again for you reply xxxxxxx

  • It's quite likely that changing to taking her levo on an empty stomach actually made your mother-in-law overdosed. That would account for her feeling unwell. At her age, it probably makes sense to stick with the routine she's used too. :)

    Hope the bed time dosing works for you!

  • Yes we thought that ..she is fine now :) she has changed back .. will give the bedtime dosing a try .THANK YOU XXXX

  • Is the aloe Vera for irritable bowel or similar condition? I just wondered because you said you got terrible neuropathy when you stopped taking it. Inflammation of the digestive system (often due to food intolerances, allergies or coeliac disease) can result in poor absorption of vitamins and minerals, particularly iron and vitamin B12. Lack of vitamin B12 can cause a variety of symptoms including peripheral neuropathy. Perhaps food intolerances or coeliac disease would be worth looking into as well as getting a vitamin B12 test. B12 deficiency is very common in people with hypothyroidism and can cause many of the same symptoms.

    I hope you find a way to fit in both your levothyroxine and your aloe Vera.

    Carolyn x

  • Hi CarolynB thank you for your reply ... i am a coeliac have been for 25 years :( I have B12 injections every 12 weeks and my blood test result was 2000 for B12 so well over the limit ! Im just trying to go back to taking everything i did before i took the thyroxine 8 weeks ago as i didn't have the neuropathy then :( Last time i had this was when i was HYPER thy 10 years ago . I have TPO antibodies and the hospital did say eventually i would go HYPO .. my bloods after 6 weeks came back good

    TSH 1.39 (0.25-5)

    T4 17.1 (9-23)

    Magnesium 1.05 ..(0.7 -1) high

    Folate 15.2 (4.8-37.3)

    Red blood cell count 5.10 (3.8-4.8 ... high but was taking iron

    they also did urea and electrolytes all ok

    GFR ..ok

    Bone profile OK

    FBC ok apart from Red blood cell count

    i would have sworn that i had gone over active as had this neuropathy then :(

    I'm now thinking of getting all my vitamins checked and FT3 candida etc with BIO LAB in london . The neuropathy is worse than being hypothyroid :(

    Started to think maybe the antibodies cause symptoms ? i still have 2 or 3 nodules on my thyroid . I forced my GP's hand to give me thyroxine as i was feeling so ill but the top of the range for TSH was 5 and i was at 4.67 ...on 25mcg of levo i was ok but then he increased before i had my bloods done !

    hope you may have some ideas ???????? i am sitting typing and i feel that there are a million needles being stuck into my body then that fades and the burning starts :(

    i also take propranolol 10mg twice a day and Amitritlyne 10mg at night

    thank you for taking the time to read this also no longer feeling HYPO i have energy and feel better when busy as soon as i rest it starts :(




  • I'm so sorry you are having such a rough time :(

    Your thyroid results certainly don't look like you are hyper. Maybe you have adrenal issues? It might be worth getting a cortisol test.

    You mentioned that you are taking iron. Is this prescribed because of anaemia? It's just that if iron is anywhere near the low end of the range you can end up feeling hyper when you aren't due to the cells not being able to use the thyroxine as effectively as they should.

    Is the neuropathy worse shortly before you are due another B12 injection? Is it better shortly after an injection? I just wondered if you are someone who needs more frequent injections as many people do. It might be worth keeping a diary of how you feel, when you have your B12, what you have eaten etc to see if any of those things are affecting anything. How long after an injection was the blood test taken. If you had it done shortly after the blood test, it would be high. It would be interesting to see what the result would be just before you are due another injection.

    Have you been checked for diabetes?

    I wish I knew the answer. Hopefully you will find the solution soon. If anything else comes to mind, let us know. There is usually someone here to help.

    Carolyn x

  • Hi carolynB ... i was taking a product called HUMET_R which people use as a detox ,but didn't realise i should have stopped it before my blood test .I wasn't ananemic . So i guess thats why my red blood cell count was high ? No haven't had tests for diabetes but think thats my next step ? My grandson is type 1 diabetic and i have used his monitor but not high ! ..The thing is i had my B12 tested 11 weeks after my last injection and its due again next week but my B12 blood is 2000 yikes !! i asked the gp if i should cancel it and she said No we expect it to be high as I'm having injections !! As for adrenals i doubt if it is as i would be tired all the time but I'm not i have plenty of energy . When i was HYPER i saw Dr P who said i had addison disease i took a steroids and still felt poorly with the burning prickling etc in the end i decided to see a endocrinologist in Harley Street a Prof Monson i stayed up in london for two days and had to stop the steroids ,my blood results came back that i DIDNT have addison disease ..still worried he arranged a synachen test to stop me worrying ..that came back negative too so i didn't have anything wrong with my adrenals and took steroids for no reason :( I do understand that thyroid disease puts pressure on the adrenal glands but if i was tired all the time i would then be worried .Its a total minefield i really appreciate your time answering my posts .It will be interesting how i feel after my next B12 injection ? thank you again xxxxxxxxx

You may also like...